Alert archive / Alabama / Flash Flood Watches in 2021

Flash Flood Watch 6, NWS Birmingham, AL

August 29, 202139 counties in Alabama

NWS Birmingham, AL issued this flash flood watch at Aug 29, 2021, 3:20 AM CDT for 39 counties in Alabama. It took effect at Aug 30, 2021, 7:00 AM CDT. It was in force for 28 hr.

The area

The counties it named.

The facts

Issued
Aug 29, 2021, 3:20 AM CDT (08:20 UTC)
In effect from
Aug 30, 2021, 7:00 AM CDT
Expired
Aug 31, 2021, 10:50 AM CDT
In force
28 hr
Issued by
NWS Birmingham, AL
Flood severity
None
All 39 counties

Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL

The radar

The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 08:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 8.3 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2021-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 658 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2021-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
658 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
1015 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

442 
WGUS64 KBMX 290820
FFABMX

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Birmingham AL
320 AM CDT Sun Aug 29 2021

ALZ011>015-017-022>025-030>035-039-040-292100-
/O.NEW.KBMX.FF.A.0006.210830T1200Z-210901T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Marion-Lamar-Fayette-Winston-Walker-Blount-Pickens-Tuscaloosa-
Jefferson-Shelby-Sumter-Greene-Hale-Perry-Bibb-Chilton-Marengo-
Dallas-
Including the cities of Oneonta, Centreville, Moundville, Linden, 
Hoover, Double Springs, Alabaster, Selma, Fayette, Vernon, Hamilton, 
Birmingham, Eutaw, Demopolis, Livingston, Columbiana, Pelham, 
Greensboro, Sulligent, Carrollton, Tuscaloosa, Marion, Jasper, and 
Clanton
320 AM CDT Sun Aug 29 2021

...FLASH FLOOD WATCH IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY 
EVENING...

The National Weather Service in Birmingham has issued a

* Flash Flood Watch for portions of central Alabama, northwest 
  Alabama and west central Alabama, including the following areas, 
  in central Alabama, Bibb, Blount, Chilton, Dallas, Jefferson, 
  Perry, Shelby and Walker. In northwest Alabama, Marion and 
  Winston. In west central Alabama, Fayette, Greene, Hale, Lamar, 
  Marengo, Pickens, Sumter and Tuscaloosa.

* From Monday morning through Tuesday evening.

* Rainfall amounts of 2 to 5 inches with locally higher amounts 
  associated with Hurricane Ida will result in the potential for 
  flash flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

32/Davis
6 follow-up statements
946 
WGUS64 KBMX 292100
FFABMX

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Birmingham AL
400 PM CDT Sun Aug 29 2021

ALZ041>044-301200-
/O.EXA.KBMX.FF.A.0006.210830T1200Z-210901T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Autauga-Lowndes-Elmore-Montgomery-
Including the cities of Tallassee, Hayneville, Prattville, 
Montgomery, Fort Deposit, and Wetumpka
400 PM CDT Sun Aug 29 2021

...FLASH FLOOD WATCH IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY 
EVENING...

The National Weather Service in Birmingham has expanded the

* Flash Flood Watch to include a portion of central Alabama, 
  including the following areas, Autauga, Elmore, Lowndes and 
  Montgomery.

* From Monday morning through Tuesday evening.

* Rainfall amounts of 2 to 5 inches with locally higher amounts 
  associated with Hurricane Ida will result in the potential for 
  flash flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

ALZ011>015-017-022>025-030>035-039-040-301200-
/O.CON.KBMX.FF.A.0006.210830T1200Z-210901T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Marion-Lamar-Fayette-Winston-Walker-Blount-Pickens-Tuscaloosa-
Jefferson-Shelby-Sumter-Greene-Hale-Perry-Bibb-Chilton-Marengo-
Dallas-
Including the cities of Oneonta, Centreville, Moundville, Linden, 
Hoover, Double Springs, Alabaster, Selma, Fayette, Vernon, Hamilton, 
Birmingham, Eutaw, Demopolis, Livingston, Columbiana, Pelham, 
Greensboro, Sulligent, Carrollton, Tuscaloosa, Marion, Jasper, and 
Clanton
400 PM CDT Sun Aug 29 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH 
TUESDAY EVENING...

The Flash Flood Watch continues for

* Portions of central Alabama, northwest Alabama and west central 
  Alabama, including the following areas, in central Alabama, Bibb, 
  Blount, Chilton, Dallas, Jefferson, Perry, Shelby and Walker. In 
  northwest Alabama, Marion and Winston. In west central Alabama, 
  Fayette, Greene, Hale, Lamar, Marengo, Pickens, Sumter and 
  Tuscaloosa.

* From Monday morning through Tuesday evening.

* Rainfall amounts of 2 to 5 inches with locally higher amounts 
  associated with Hurricane Ida will result in the potential for 
  flash flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

08
852 
WGUS64 KBMX 300748
FFABMX

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Birmingham AL
248 AM CDT Mon Aug 30 2021

ALZ018>021-026>029-036>038-045>050-302100-
/O.EXA.KBMX.FF.A.0006.210830T1200Z-210901T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Etowah-Calhoun-Cherokee-Cleburne-St. Clair-Talladega-Clay-Randolph-
Coosa-Tallapoosa-Chambers-Macon-Bullock-Lee-Russell-Pike-Barbour-
Including the cities of Roanoke, Lanett, Union Springs, Eufaula, 
Dadeville, Phenix City, Valley, Alexander City, Centre, Sylacauga, 
Heflin, Pell City, Moody, Rockford, Gadsden, Lafayette, Ashland, 
Tuskegee, Opelika, Talladega, Auburn, Troy, and Anniston
248 AM CDT Mon Aug 30 2021

...FLASH FLOOD WATCH IN EFFECT FROM 7 AM CDT THIS MORNING THROUGH 
TUESDAY EVENING...

The National Weather Service in Birmingham has expanded the

* Flash Flood Watch to include portions of central Alabama, east 
  central Alabama, northeast Alabama and southeast Alabama, 
  including the following areas, in central Alabama, Coosa, St. 
  Clair and Talladega. In east central Alabama, Calhoun, Chambers, 
  Clay, Cleburne, Lee, Macon, Randolph, Russell and Tallapoosa. In 
  northeast Alabama, Cherokee and Etowah. In southeast Alabama, 
  Barbour, Bullock and Pike.

* From 7 AM CDT this morning through Tuesday evening.

* Rainfall amounts of 2 to 5 inches with locally higher amounts 
  associated with Hurricane Ida will result in the potential for 
  flash flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

ALZ011>015-017-022>025-030>035-039>044-302100-
/O.CON.KBMX.FF.A.0006.210830T1200Z-210901T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Marion-Lamar-Fayette-Winston-Walker-Blount-Pickens-Tuscaloosa-
Jefferson-Shelby-Sumter-Greene-Hale-Perry-Bibb-Chilton-Marengo-
Dallas-Autauga-Lowndes-Elmore-Montgomery-
Including the cities of Prattville, Oneonta, Montgomery, 
Centreville, Moundville, Linden, Hoover, Double Springs, Alabaster, 
Selma, Fayette, Fort Deposit, Vernon, Hamilton, Birmingham, 
Wetumpka, Eutaw, Tallassee, Demopolis, Hayneville, Livingston, 
Columbiana, Pelham, Greensboro, Sulligent, Carrollton, Tuscaloosa, 
Marion, Jasper, and Clanton
248 AM CDT Mon Aug 30 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 AM CDT THIS MORNING 
THROUGH TUESDAY EVENING...

The Flash Flood Watch continues for

* Portions of central Alabama, northwest Alabama and west central 
  Alabama, including the following areas, in central Alabama, 
  Autauga, Bibb, Blount, Chilton, Dallas, Elmore, Jefferson, 
  Lowndes, Montgomery, Perry, Shelby and Walker. In northwest 
  Alabama, Marion and Winston. In west central Alabama, Fayette, 
  Greene, Hale, Lamar, Marengo, Pickens, Sumter and Tuscaloosa.

* From 7 AM CDT this morning through Tuesday evening.

* Rainfall amounts of 2 to 5 inches with locally higher amounts 
  associated with Hurricane Ida will result in the potential for 
  flash flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

32/Davis
572 
WGUS64 KBMX 302024
FFABMX

Flood Watch
National Weather Service Birmingham AL
324 PM CDT Mon Aug 30 2021

ALZ011>015-017>050-310900-
/O.CON.KBMX.FF.A.0006.000000T0000Z-210901T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
Including the cities of Roanoke, Lanett, Union Springs, Selma, 
Eufaula, Heflin, Fort Deposit, Oneonta, Montgomery, Dadeville, 
Phenix City, Valley, Centreville, Moundville, Linden, Double 
Springs, Alexander City, Centre, Alabaster, Demopolis, Fayette, 
Prattville, Vernon, Sylacauga, Carrollton, Pell City, Hamilton, 
Wetumpka, Moody, Rockford, Marion, Tallassee, Gadsden, Hayneville, 
Hoover, Lafayette, Columbiana, Ashland, Tuskegee, Opelika, Pelham, 
Greensboro, Sulligent, Clanton, Talladega, Auburn, Tuscaloosa, Troy, 
Livingston, Birmingham, Jasper, Eutaw, and Anniston
324 PM CDT Mon Aug 30 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY EVENING...

The Flash Flood Watch continues for

* Portions of central Alabama, east central Alabama, northeast 
  Alabama, northwest Alabama, southeast Alabama and west central 
  Alabama, including the following areas, in central Alabama, 
  Autauga, Bibb, Blount, Chilton, Coosa, Dallas, Elmore, Jefferson, 
  Lowndes, Montgomery, Perry, Shelby, St. Clair, Talladega and 
  Walker. In east central Alabama, Calhoun, Chambers, Clay, 
  Cleburne, Lee, Macon, Randolph, Russell and Tallapoosa. In 
  northeast Alabama, Cherokee and Etowah. In northwest Alabama, 
  Marion and Winston. In southeast Alabama, Barbour, Bullock and 
  Pike. In west central Alabama, Fayette, Greene, Hale, Lamar, 
  Marengo, Pickens, Sumter and Tuscaloosa.

* Through Tuesday evening.

* Rainfall amounts of 2 to 5 inches with locally higher amounts will 
  result in the potential for flash flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

75/Linhares
243 
WGUS64 KBMX 310417
FFABMX

Flood Watch
National Weather Service Birmingham AL
1117 PM CDT Mon Aug 30 2021

ALZ011>015-017>050-311700-
/O.CON.KBMX.FF.A.0006.000000T0000Z-210901T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
Including the cities of Roanoke, Lanett, Union Springs, Selma, 
Eufaula, Heflin, Fort Deposit, Oneonta, Montgomery, Dadeville, 
Phenix City, Valley, Centreville, Moundville, Linden, Double 
Springs, Alexander City, Centre, Alabaster, Demopolis, Fayette, 
Prattville, Vernon, Sylacauga, Carrollton, Pell City, Hamilton, 
Wetumpka, Moody, Rockford, Marion, Tallassee, Gadsden, Hayneville, 
Hoover, Lafayette, Columbiana, Ashland, Tuskegee, Opelika, Pelham, 
Greensboro, Sulligent, Clanton, Talladega, Auburn, Tuscaloosa, Troy, 
Livingston, Birmingham, Jasper, Eutaw, and Anniston
1117 PM CDT Mon Aug 30 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY EVENING...

The Flash Flood Watch continues for

* Portions of central Alabama, east central Alabama, northeast 
  Alabama, northwest Alabama, southeast Alabama and west central 
  Alabama, including the following areas, in central Alabama, 
  Autauga, Bibb, Blount, Chilton, Coosa, Dallas, Elmore, Jefferson, 
  Lowndes, Montgomery, Perry, Shelby, St. Clair, Talladega and 
  Walker. In east central Alabama, Calhoun, Chambers, Clay, 
  Cleburne, Lee, Macon, Randolph, Russell and Tallapoosa. In 
  northeast Alabama, Cherokee and Etowah. In northwest Alabama, 
  Marion and Winston. In southeast Alabama, Barbour, Bullock and 
  Pike. In west central Alabama, Fayette, Greene, Hale, Lamar, 
  Marengo, Pickens, Sumter and Tuscaloosa.

* Through Tuesday evening.

* Rainfall amounts of 2 to 5 inches with locally higher amounts will 
  result in the potential for flash flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

25/Owen
175 
WGUS64 KBMX 310734
FFABMX

Flood Watch
National Weather Service Birmingham AL
234 AM CDT Tue Aug 31 2021

ALZ030>033-039-310845-
/O.CAN.KBMX.FF.A.0006.000000T0000Z-210901T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sumter-Greene-Hale-Perry-Marengo-
Including the cities of Linden, Demopolis, Livingston, Marion, 
Eutaw, Greensboro, and Moundville
234 AM CDT Tue Aug 31 2021

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for portions of central Alabama and west 
central Alabama, including the following areas, in central Alabama, 
Perry. In west central Alabama, Greene, Hale, Marengo and Sumter has 
been cancelled.

Flooding is no longer expected to pose a threat. Please continue to 
heed remaining road closures.

$$

ALZ011>015-017>029-034>038-040>050-311700-
/O.CON.KBMX.FF.A.0006.000000T0000Z-210901T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Bibb-Chilton-Coosa-Tallapoosa-Chambers-Dallas-Autauga-
Lowndes-Elmore-Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour-
Including the cities of Roanoke, Lanett, Union Springs, Eufaula, 
Heflin, Fort Deposit, Oneonta, Montgomery, Dadeville, Phenix City, 
Valley, Centreville, Double Springs, Alexander City, Centre, 
Alabaster, Selma, Fayette, Prattville, Vernon, Sylacauga, 
Carrollton, Pell City, Hamilton, Wetumpka, Moody, Rockford, 
Tallassee, Gadsden, Hayneville, Hoover, Lafayette, Columbiana, 
Ashland, Tuskegee, Opelika, Pelham, Sulligent, Clanton, Talladega, 
Auburn, Tuscaloosa, Troy, Birmingham, Jasper, and Anniston
234 AM CDT Tue Aug 31 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

The Flash Flood Watch continues for

* Portions of central Alabama, east central Alabama, northeast 
  Alabama, northwest Alabama, southeast Alabama and west central 
  Alabama, including the following areas, in central Alabama, 
  Autauga, Bibb, Blount, Chilton, Coosa, Dallas, Elmore, Jefferson, 
  Lowndes, Montgomery, Shelby, St. Clair, Talladega and Walker. In 
  east central Alabama, Calhoun, Chambers, Clay, Cleburne, Lee, 
  Macon, Randolph, Russell and Tallapoosa. In northeast Alabama, 
  Cherokee and Etowah. In northwest Alabama, Marion and Winston. In 
  southeast Alabama, Barbour, Bullock and Pike. In west central 
  Alabama, Fayette, Lamar, Pickens and Tuscaloosa.

* Through this evening.

* Rainfall amounts of 2 to 5 inches with locally higher amounts will 
  result in the potential for flash flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

25/Owen
236 
WGUS64 KBMX 311550
FFABMX

Flood Watch
National Weather Service Birmingham AL
1050 AM CDT Tue Aug 31 2021

ALZ011>015-017>029-034>038-040>050-311700-
/O.CAN.KBMX.FF.A.0006.000000T0000Z-210901T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Bibb-Chilton-Coosa-Tallapoosa-Chambers-Dallas-Autauga-
Lowndes-Elmore-Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour-
Including the cities of Roanoke, Lanett, Union Springs, Eufaula, 
Heflin, Fort Deposit, Oneonta, Montgomery, Dadeville, Phenix City, 
Valley, Centreville, Double Springs, Alexander City, Centre, 
Alabaster, Selma, Fayette, Prattville, Vernon, Sylacauga, 
Carrollton, Pell City, Hamilton, Wetumpka, Moody, Rockford, 
Tallassee, Gadsden, Hayneville, Hoover, Lafayette, Columbiana, 
Ashland, Tuskegee, Opelika, Pelham, Sulligent, Clanton, Talladega, 
Auburn, Tuscaloosa, Troy, Birmingham, Jasper, and Anniston
1050 AM CDT Tue Aug 31 2021

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for portions of central Alabama, east central 
Alabama, northeast Alabama, northwest Alabama, southeast Alabama and 
west central Alabama, including the following areas, in central 
Alabama, Autauga, Bibb, Blount, Chilton, Coosa, Dallas, Elmore, 
Jefferson, Lowndes, Montgomery, Shelby, St. Clair, Talladega and 
Walker. In east central Alabama, Calhoun, Chambers, Clay, Cleburne, 
Lee, Macon, Randolph, Russell and Tallapoosa. In northeast Alabama, 
Cherokee and Etowah. In northwest Alabama, Marion and Winston. In 
southeast Alabama, Barbour, Bullock and Pike. In west central 
Alabama, Fayette, Lamar, Pickens and Tuscaloosa has been cancelled.

The Flood Watch is cancelled. Flooding is no longer expected to pose 
a threat. Please continue to heed remaining road closures.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this flash flood watch went out at Aug 29, 12:58 AM CDT, 2 hours 22 minutes earlier.

Area forecast discussion, Aug 29, 12:58 AM CDT, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
1258 AM CDT Sun Aug 29 2021

.UPDATE...
For 06Z Aviation.

&&

.SHORT TERM...
/Updated at 1047 PM CDT Sat Aug 28 2021/
Through remainder of tonight.

Radar is quieting down for the night. Have removed remainder of
pops for tonight. Only did some minor tweaks to temps/dew points
based on latest trends. They are fairly similar to previous. Low
stratus expected to develop/move into area from the E toward
sunrise.

08

Previous short-term discussion:
/Updated at 100 PM CDT Sat Aug 28 2021/
Today through Sunday.

Features of Interest.

Broad ridging high aloft persists across much of the eastern half
of the country while 500 mb ridging is centered just off the
Carolinas this morning. Lower-level ridging is similarly
positioned near the North Carolina Coastline today. Surface high
pressure was analyzed over Southwest Virginia while Hurricane Ida
is continuing to gradually strengthen as it becomes even more
organized per satellite imagery over the Southern Gulf of Mexico.

Hazard Assessment.

The wet microburst risk today is moderate. A few of the heavier
storms today will be capable of producing strong winds. Expect
torrential downpours with frequent lightning strikes in the
thunderstorm activity today.

Near Term.

Scattered showers and a few thunderstorms are moving across
portions of our far southeast counties. Storm motion is to the
northwest and expect this activity to continue to move northwest
into portions of our central counties later this afternoon.

Today.

Lower and middle level ridging will remain to our east and northeast
while Ida will continue to move northwest over the Central Gulf of
Mexico.

Expect partly cloudy skies this afternoon with scattered showers
and some thunderstorms with the best potential across the south
and southeast. Winds will be out of the east to southeast 7-14
mph. Highs will range from the upper 80s in the eastern highlands
to readings around 90 elsewhere.

Tonight.

Low and middle level ridging will move closer to the area tonight as
it becomes centered over South Carolina, while Ida will be moving
northwest across the North-Central Gulf of Mexico.

Mostly cloudy skies are expected overnight with some lingering
showers possible across the south and east. Winds will be out of
the southeast 5-10 mph. Lows will range from the lower 70s north
and east to the mid 70s south and west.

Sunday.

Ida will approach Southern and Southeast Louisiana through the day
on Sunday while low to mid level ridging remains just to our east.
Surface high pressure will also build southwest from the Carolinas
into portions of Georgia. Gradient winds between high pressure to
our northeast and Ida will support breezy conditions by Sunday
afternoon, especially across the southern and southwest counties.

Clouds will increase further on Sunday with scattered to numerous
showers and some thunderstorm activity. The greatest chances will
be south and especially southwest. Southeast winds are forecast
10-15 mph and breezy at times. Highs will range from the upper 80s
north and east to near 90 elsewhere.

05

.LONG TERM...
/Updated at 356 PM CDT Sat Aug 28 2021/

No major changes were made to the extended, only minor tweaks due
to the latest for Ida.

08/14

Previous long-term discussion:
/Updated at 426 AM CDT Sat Aug 28 2021/
Sunday night through Wednesday.

Overview:

Hurricane Ida has now entered the southeastern Gulf of Mexico, and
is forecast to rapidly strengthen today and tomorrow, becoming a
Category 4 hurricane by the time it makes landfall along the
Louisiana coast Sunday night. Models are coming into very good
agreement on the track of Ida and also into better agreement on
the timing as Ida slows after landfall, moving northward across
the Lower Mississippi Valley on Monday, before recurving
northeastward towards the Tennessee Valley by Tuesday night. An
expansive low and mid-level wind field east of the center will
result in impacts for much of Central Alabama.

Tornado threat:

A 40-60kt 850mb jet will overspread the area Monday, Monday night,
and Tuesday with 0-1km SRH of 200 to 400 m2/s2 and 0-6 km bulk
shear around 30 to 40 kts. Central Alabama will be the in the
favored northeast quadrant on Monday with winds still remaining
backed into Tuesday in the southeast quadrant before veering by
Tuesday night. Therefore kinematics will be favorable for the
development of low-topped supercells and a few tropical cyclone
tornadoes, with the main question being the thermodynamic
environment. The GFS has minimal instability but its boundary
layer temperatures may be too cool within the precipitation area,
while the ECMWF and NAM show more instability. There will probably
be at temperature gradient across the middle of the area between
the less warm central dense overcast (CDO) air mass to the west,
and a warmer more unstable air mass further to the east. Main
thing to watch will be if the main feeder band can occur along
this zone and if there is sufficient CAPE/SRH overlap. For now we
will indicate a marginal risk for the whole area, treating the
Monday through Tuesday timeframe as one continuous event. Portions
of the area will probably need to be upgraded to a slight risk in
later updates pending mesoscale trends regarding placement of
bands and instability.

Flooding threat:

PWATs of 2 to 2.5 inches, strong moisture transport, and the
relatively slow motion of the storm after landfall will be
favorable for training convection and heavy rainfall. Forecast
rainfall amounts remain in the 3 to 5 inch range for areas along
and west of I-65 with locally heavier rainfall amounts expected.
This will result in a threat for flash and areal flooding and the
potential for minor river flooding. Streamflows remain at or above
normal across the area, though this is somewhat relative as
average streamflows are relatively low this time of year. A flash
flood watch will probably eventually be needed for western
portions of the area, but with the onset of heavy rainfall still
being 48+ hours out will hold off for now and continue to mention
in the HWO.

Wind threat:

The potential for tropical storm force winds remain less than 30
percent based on the current forecast track. But there is a better
chance of winds reaching wind advisory criteria, with currently
forecast sustained winds around 15 to 25 mph in the west. 925mb
winds will be around 40 to 45 kts, which will be favorable for
some wind gusts of 35 to 40 mph where mixing can occur, which
would be enough for some weaker trees to fall.

Thursday through Friday.

Northerly flow behind Ida will bring down some drier air later in
the period. If these trends continue, dew points will drop to more
comfortable levels with morning lows in the 60s in some areas, as
well as very limited rain chances.

32/Davis

&&

.AVIATION...
06Z TAF Discussion.

Cigs with bases blo 1000 ft agl have already formed across most
of western GA and far eastern AL. This is earlier than guidance
had suggested and have brought in IFR cigs to most central AL sites
except KTCL by 10z. For areas east of I-65, widespread IFR expected
between 09z and 13z. The cigs will rise to 1500-2000 feet by 14z
and then VFR category by 16z. There will likely be sct showers
developing across far east Alabama by 12z near a low level
convergence zone. Additional showers and tstms will develop
between 18z and 00z, mainly across southwest Alabama in a feeder
band associated with Hurricane Ida. After 02z, most of the
shower/tstm activity will have dissipated, with no cig or vsby
issues. Do not expect any significant hazards associated with Ida
across central Alabama until after 12z Monday.

58/rose

&&

.FIRE WEATHER...

Scattered showers and thunderstorms are expected through this
afternoon. Increasing rain coverage is expected Sunday through
early next week as a hurricane makes landfall along the northern
Gulf Coast. Expect widespread heavy rainfall Monday and Tuesday,
with increasing winds across the area. Minimum relative humidity
values mainly remain above 50 percent.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     89  71  87  72  81 /  30  20  40  60  90
Anniston    88  72  87  73  82 /  30  20  40  50  90
Birmingham  89  73  85  72  81 /  50  30  70  70  90
Tuscaloosa  90  74  83  73  81 /  70  30  90  90  90
Calera      88  73  84  73  81 /  50  30  70  80  90
Auburn      87  72  86  73  81 /  40  30  40  40  80
Montgomery  90  74  87  74  85 /  70  30  70  70  90
Troy        89  73  87  74  83 /  70  30  70  50  90

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
None.

&&
Hazardous weather outlook, Aug 28, 3:45 AM CDT, 23 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
345 AM CDT Sat Aug 28 2021

ALZ011>015-017>050-291145-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
345 AM CDT Sat Aug 28 2021

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There is a risk of heavy rainfall with flooding, gusty winds, and a
few tornadoes for Central Alabama Monday into Tuesday as Ida moves
through the region.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management may be needed
Monday and Tuesday.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 10:09 AM CDTRiver Flood WarningBMXGreene, Pickens, Sumter4 days
Aug 29, 10:11 AM CDTRiver Flood WarningBMXSumter3 days
Aug 29, 1:28 PM CDTSpecial Weather StatementBMXMontgomery32 min
Aug 29, 1:59 PM CDTSpecial Weather StatementBMXAutauga31 min
Aug 29, 4:21 PM CDTWind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more44 hr

Nearby

Flash Flood Watches in Alabama, 2021Every flash flood watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.